Instabilities of Dispersion - Managed
Solitons in the Normal Dispersion Regime
Phys. Rev. E 62, 4283-4293 (2000)
Dispersion-managed solitons are reviewed within a Gaussian
variational approximation and an integral evolution model.
In the normal regime of the dispersion map (when the
averaged path dispersion is negative), there are two
solitons of different pulse duration and energy at
a fixed propagation constant. We show that the short
soliton with a larger energy is linearly (exponentially)
unstable. The other (long) soliton with a smaller energy
is stable within the linear approximation but it hits a
resonance with linear excitations of the dispersion map.
The new results are matched with the results from the
DISPERSION MANAGEMENT, OPTICAL SOLITONS, INSTABILITY,
INTEGRAL NLS EQUATIONS, GAUSSIAN APPROXIMATION